Ethambutol-induced pulmonary infiltrates with fever and skin rash: A case report

Hsiu Ping Chien, Shin Tzu Huang, Ming Chih Yu, Ing Her Wu, Tao Ping Lin

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

A 55-year-old man presented with the suspicion of pulmonary tuberculosis. He was treated with isoniazid, ethambutol, rifampicin and pyrazinamide. However, he developed high fever, skin rash and pulmonary infiltrates following 10 days of treatment. The above-mentioned conditions subsided promptly after stopping ethambutol therapy and reappeared after rechallenge, marking ethambutol as the offender. To present knowledge, this is the second case of an ethambutol-induced hypersensitivity lung reaction reported in English literature.

Original languageEnglish
Pages (from-to)371-374
Number of pages4
JournalChinese Medical Journal (Taipei)
Volume61
Issue number6
Publication statusPublished - 1998
Externally publishedYes

Fingerprint

Ethambutol
Exanthema
Fever
Lung
Literature
Pyrazinamide
Isoniazid
Rifampin
Pulmonary Tuberculosis
Hypersensitivity
Therapeutics

Keywords

  • Drug-induced hypersensitivity
  • Ethambutol
  • Pulmonary hypersensitivity
  • Pulmonary infiltrates

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Ethambutol-induced pulmonary infiltrates with fever and skin rash : A case report. / Chien, Hsiu Ping; Huang, Shin Tzu; Yu, Ming Chih; Wu, Ing Her; Lin, Tao Ping.

In: Chinese Medical Journal (Taipei), Vol. 61, No. 6, 1998, p. 371-374.

Research output: Contribution to journalArticle

Chien, Hsiu Ping ; Huang, Shin Tzu ; Yu, Ming Chih ; Wu, Ing Her ; Lin, Tao Ping. / Ethambutol-induced pulmonary infiltrates with fever and skin rash : A case report. In: Chinese Medical Journal (Taipei). 1998 ; Vol. 61, No. 6. pp. 371-374.
@article{ab7d58da8018427b993dc111672ebd6c,
title = "Ethambutol-induced pulmonary infiltrates with fever and skin rash: A case report",
abstract = "A 55-year-old man presented with the suspicion of pulmonary tuberculosis. He was treated with isoniazid, ethambutol, rifampicin and pyrazinamide. However, he developed high fever, skin rash and pulmonary infiltrates following 10 days of treatment. The above-mentioned conditions subsided promptly after stopping ethambutol therapy and reappeared after rechallenge, marking ethambutol as the offender. To present knowledge, this is the second case of an ethambutol-induced hypersensitivity lung reaction reported in English literature.",
keywords = "Drug-induced hypersensitivity, Ethambutol, Pulmonary hypersensitivity, Pulmonary infiltrates",
author = "Chien, {Hsiu Ping} and Huang, {Shin Tzu} and Yu, {Ming Chih} and Wu, {Ing Her} and Lin, {Tao Ping}",
year = "1998",
language = "English",
volume = "61",
pages = "371--374",
journal = "Journal of the Chinese Medical Association",
issn = "1726-4901",
publisher = "Elsevier Taiwan LLC",
number = "6",

}

TY - JOUR

T1 - Ethambutol-induced pulmonary infiltrates with fever and skin rash

T2 - A case report

AU - Chien, Hsiu Ping

AU - Huang, Shin Tzu

AU - Yu, Ming Chih

AU - Wu, Ing Her

AU - Lin, Tao Ping

PY - 1998

Y1 - 1998

N2 - A 55-year-old man presented with the suspicion of pulmonary tuberculosis. He was treated with isoniazid, ethambutol, rifampicin and pyrazinamide. However, he developed high fever, skin rash and pulmonary infiltrates following 10 days of treatment. The above-mentioned conditions subsided promptly after stopping ethambutol therapy and reappeared after rechallenge, marking ethambutol as the offender. To present knowledge, this is the second case of an ethambutol-induced hypersensitivity lung reaction reported in English literature.

AB - A 55-year-old man presented with the suspicion of pulmonary tuberculosis. He was treated with isoniazid, ethambutol, rifampicin and pyrazinamide. However, he developed high fever, skin rash and pulmonary infiltrates following 10 days of treatment. The above-mentioned conditions subsided promptly after stopping ethambutol therapy and reappeared after rechallenge, marking ethambutol as the offender. To present knowledge, this is the second case of an ethambutol-induced hypersensitivity lung reaction reported in English literature.

KW - Drug-induced hypersensitivity

KW - Ethambutol

KW - Pulmonary hypersensitivity

KW - Pulmonary infiltrates

UR - http://www.scopus.com/inward/record.url?scp=0031868904&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0031868904&partnerID=8YFLogxK

M3 - Article

C2 - 9684516

AN - SCOPUS:0031868904

VL - 61

SP - 371

EP - 374

JO - Journal of the Chinese Medical Association

JF - Journal of the Chinese Medical Association

SN - 1726-4901

IS - 6

ER -